Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 47, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 3, 2007, 11:15 AM CDT for DeKalb County, Kane County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2007, 11:15 AM CDT (16:15 UTC)
- Expired
- Jun 3, 2007, 11:58 AM CDT
- In force
- 43 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, IL, Kane County, IL
The radar
The Chicago radar (KLOT), 55 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:15 AM CDT, 5 hours earlier.
Area forecast discussion, Jun 3, 6:15 AM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 615 AM CDT SUN JUN 3 2007 .DISCUSSION...//ISSUED AT 320 PM CDT SUN JUN 3 2007// VVEERRYY SLOW MOVING UPPER LOW WHICH HAS DRIFTED ACROSS THE NRN PLAINS THE PAST FEW DAYS IS NEAR THE IOWA/MINN BORDER. MODELS IN GENL AGREEMENT IN PUSHING THIS SYSTEM EAST BASICALLY OVER NRN IL IN 24HRS THEN BEING MERGED/ABSORBED WITH REMAINS OF TS BARRY AS IT WORKS INTO THE NE STATES LATER MONDAY. IN SHORT TERM...SLY FLOW AHEAD OF TROUGH HAS FEW ZONES OF SHWRS AND ISOLD TSTMS MOVING NWD THROUGH EASTERN IL INTO LK MICH AND OTHERS ALONG THE ILL RIVER NEAR PIA. MODELS AND ACARS PLOT INDICATES A JET STREAK PIVOTING ALONG THE NRN FLANK OF CYCLONE WITH DIVERGENT POOL ACROSS NRN IL. THIS IS SUPPORTING PRECIP TO SOME EXTENT. SATELLITE IMAGERY ALSO REVEALS A SHORT WAVE WORKING ACROSS SCENTRAL IOWA. COMBINATION OF JET DIVERGENCE..SHORT WAVE APPROACH AND CONTINUED RATHER MOIST PLUME AT LOW LEVELS SHOULD MAINTAIN AREAS OF RW/TRW OVER THE FCST AREA THIS MORNING. DAYTIME HEATING MAY ADD TO THE MIX ESPECIALLY IF SUN PREVAILS THIS MORNING. WITH PASSAGE OF VORTEX TONIGHT AND MONDAY LOW LEVEL FLOW BECOMES W-NW BUT COLUMN COOLS AND MODELS SUGGEST THIS REAR PORTION OF SYSTEM WILL CONTINUE A SHOWERY PATTERN THROUGH MONDAY. THIS IN PART DUE TO STEEPER LAPSE RATES UNDER COLD POOL BUT ANY SUN ON MONDAY WILL AID INSTABILITY. AS UPPER RIDGING COMMENCES OVER THE PLAINS ON TUESDAY TRAILING NW FLOW SHOULD SLOWLY DRY OUT ALTHOUGH RESIDUAL SHOWERS IN CYCLONIC SHEAR FLOW ALOFT MAY LINGER DURING THE HEAT OF THE DAY. MORE ZONAL REGIME APPEARS TO BE SETTING UP FOR MID AND LATE WEEK AS PLAINS RIDGE WORKS EASTWARD AND BECOMES A BIT SURPRESSED LATER TWD THE WEEKEND. UPSHOT IS A WARMING TREND ESPECIALLY AROUND THURSDAY AS SLY WINDS RETURN ALONG WITH HIGHER DEW POINTS. THIS TRANSITION MAY LEAD TO A CHANCE FOR NOCTURNAL TSTMS WED NIGHT. MORE ORGANIZED CONVECTION IN STORE LATE THURS INTO FRIDAY. HAVE EXTENDED MENTION SHOWERS INTO TUE WITH MINIMAL POPS. OTHERWISE COOLING TREND NEXT FEW DAYS BEFORE MID WEEK WARMUP. MAV MOS TEMPS GENLY FOLLOWED INTO EARLY NEXT WEEK. KL && .AVIATION... 615AM CDT 12 UTC TAFS...MAIN CONCERN FOR TODAY WILL BE THE IMPACT OF THE PERSISTENT UPPER LOW IS OVER THE UPPER MISSISSIPPI VALLEY. WEAK IMPULSES CONTINUE TO ROTATE AROUND THE BASE OF THE SYSTEM...EJECTING OUT OVER THE UPPER MIDWEST. AT THE SURFACE...THE PRESSURE PATTERN REMAINS VERY DIFFUSE AND WINDS WILL REMAIN RELATIVELY WEAK THROUGH THE MORNING HOURS. LATEST RADAR AND SATELLITE TRENDS SHOW SCT SHRA MOVING THROUGH THE REGION. WITH DAYTIME HEATING AND ADDED FORCING FROM SHORT WAVES ROTATING AROUND THE UPPER LOW...PCPN SHOULD BECOME MORE ORGANIZED AND ALL SITES SHOULD SEE SOME PCPN TODAY. STILL EXPECT THAT THE DURATION OF PCPN AT THE TERMINALS WILL ONLY BE ENOUGH TO JUSTIFY TEMPO GROUPS. THIS SCENARIO SHOULD CONTINUE INTO THE EVENING HOURS WITH PERIODS OF SHRA OR TSRA POSSIBLE... PARTICULARLY AS THE CENTER OF THE UPPER LOW TRACKS OVERHEAD. WILL NOT INTRODUCE ANY PREVAILING PCPN TO THE LATTER PORTIONS OF THE TAFS...AND KEEP ANY MENTION OF PCPN IN VC GROUPS. THE CONCERN FOR THE LATE NIGHT HOURS WILL SHIFT TO LOW CEILINGS AND VISIBILITY AS THE MAIN COLD POOL ASSOCIATED WITH THE UPPER LOW SWINGS OVER NERN IL LATE TONIGHT AND FLOW TURNS MORE NWLY...DRAWING COOLER AIR OVER THE REGION. WIDESPREAD IFR CONDITIONS ARE POSSIBLE...BUT WILL ONLY DROP RFD/DPA TO IFR FOR THE END OF THE TAF PD AS THEY TEND TO DROP LOWER THAN THE MORE URBANIZED SITES. THIS SITUATION WILL BEAR WATCHING. KREIN && .MARINE... 200 PM CDT A LOW PRESSURE SYSTEM OVER SOUTHERN MINNESOTA WILL SLOWLY MOVE EASTWARD TOWARD LAKE MICHIGAN INTO SUNDAY. WINDS WILL EVENTUALLY TURN TO BEING OUT OF THE NORTHWEST AS THIS SYSTEM PASSES. WINDS WILL LIKELY BE THE STRONGEST ON MONDAY AS THE BACK EDGE OF THE SURFACE LOW LINGERS IN THE EASTERN LAKES. ANOTHER LOW PRESSURE SYSTEM WILL DROP DOWN FROM SOUTHERN ONTARIO ON TUESDAY WHICH WILL BRING A SHORT LIVED WIND SHIFT TO THE LAKE. AFTER THAT...A WARM FRONT WILL MOVE THROUGH DURING MIDWEEK WHICH COULD BRING THE NEXT CHANCE FOR THUNDERSTORMS. HALBACH && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, Jun 3, 4:00 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 AM CDT SUN JUN 3 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-041030- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 AM CDT SUN JUN 3 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORM ARE EXPECTED TO PERSIST THROUGH TONIGHT. WHILE SOME MAY PRODUCE BRIEF HEAVY SHOWERS THE PROBABILITY OF SEVERE STORMS IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON ON MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND AGAIN THURSDAY AFTERNOON INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-041030- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 AM CDT SUN JUN 3 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS MAY OCCUR AT ANY TIME TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP MONDAY AFTERNOON. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND AGAIN THURSDAY AFTERNOON INTO FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Jun 3, 11:05 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1105 AM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL WATERMAN 41.77N 88.77W
06/03/2007 M0.25 INCH DE KALB IL FIRE DEPT/RESCUE
&&
HALBACHLocal storm report, Jun 3, 11:08 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1108 AM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM HAIL DE KALB 41.93N 88.75W
06/03/2007 M0.25 INCH DE KALB IL TRAINED SPOTTER
&&
HALBACHThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:48 PM CDT | Tornado Warning | LOT | Kankakee | 27 min |
| Jun 3, 1:14 PM CDT | Special Marine Warning | LOT | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.